Alert archive / Virginia / Freeze Warnings in 2007
Freeze Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this freeze warning at Apr 6, 2007, 9:28 PM EDT for 15 counties in Virginia; 4 counties in North Carolina. It took effect at Apr 7, 2007, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2007, 9:28 PM EDT (01:28 UTC)
- In effect from
- Apr 7, 2007, 1:00 AM EDT
- Expired
- Apr 7, 2007, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Blacksburg, VA
Counties Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Alleghany County, VA, Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Covington, VA, City of Lexington, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Henry County, VA, Patrick County, VA, Roanoke County, VA, Rockbridge County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 070128 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 928 PM EDT FRI APR 6 2007 ...COLD TEMPERATURES EXPECTED THIS WEEKEND... .VERY COLD AIR IN PLACE OVER THE REGION...WITH LIMITED CLOUD COVER...WILL SET THE STAGE FOR THE POTENTIAL OF A HARD FREEZE SATURDAY MORNING AND SUNDAY MORNING FOR LOCATIONS ALONG AND EAST OF BLUE RIDGE MOUNTAINS. NCZ003-004-019-020-VAZ019-022>024-032>035-043-070930- /O.NEW.KRNK.FZ.W.0002.070407T0500Z-070407T1300Z/ /O.CON.KRNK.FZ.A.0001.070408T0400Z-070408T1400Z/ SURRY-STOKES-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE 928 PM EDT FRI APR 6 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. LOW TEMPERATURES SATURDAY MORNING WILL DROP TO AROUND 30 DEGREES. COLDER TEMPERATURES ARE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY MORNING WITH READINGS IN THE LOW TO MID 20S ARE POSSIBLE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ005-006-VAZ044>047-058-059-070930- /O.CON.KRNK.FZ.A.0001.070408T0400Z-070408T1400Z/ ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 928 PM EDT FRI APR 6 2007 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. TEMPERATURES IN THE LOW TO MID 20S ARE POSSIBLE SATURDAY NIGHT. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 07
2 follow-up statements
000 WWUS71 KRNK 070832 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 432 AM EDT SAT APR 7 2007 ...VERY COLD TEMPERATURES EXPECTED TONIGHT... .VERY COLD AIR IS MOVING INTO THE REGION TODAY. TEMPERATURES WILL DROP BELOW FREEZING FOR A FEW HOURS THIS MORNING IN THE FOOTHILLS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. LIMITED CLOUD COVER AND LIGHTER WINDS TONIGHT WILL SET THE STAGE FOR A HARD FREEZE SUNDAY MORNING IN THE FOOTHILLS AND THE PIEDMONT WHERE THE GROWING SEASON HAS BEGUN EARLY. NCZ003-004-019-020-VAZ019-022>024-032>035-043-071645- /O.UPG.KRNK.FZ.A.0001.070408T0400Z-070408T1400Z/ /O.NEW.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/ /O.CON.KRNK.FZ.W.0002.000000T0000Z-070407T1300Z/ SURRY-STOKES-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE 432 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. LOW TEMPERATURES THIS MORNING WILL DROP TO AROUND 30 DEGREES FOR A FEW HOURS AROUND SUNRISE. COLDER TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. A HARD FREEZE...WITH READINGS IN THE LOWER TO MID 20S IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ005-006-VAZ044>047-058-059-071645- /O.UPG.KRNK.FZ.A.0001.070408T0400Z-070408T1400Z/ /O.NEW.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/ ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 432 AM EDT SAT APR 7 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. COLD TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. A HARD FREEZE...WITH READINGS IN THE LOWER TO MID 20S IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KRNK 071304 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 904 AM EDT SAT APR 7 2007 ...VERY COLD TEMPERATURES EXPECTED AGAIN TONIGHT... .ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHEAST TOWARD THE MID ATLANTIC REGION FOR THE NEXT COUPLE OF DAYS RESULTING IN RECORD OR NEAR RECORD COLD FOR THE REGION. A HARD FREEZE WITH TEMPERATURES WELL BELOW FREEZING IS EXPECTED LATE TONIGHT INTO MID SUNDAY MORNING FOR THE FOOTHILLS AND THE PIEDMONT WHERE THE GROWING SEASON HAD BEGUN EARLY THIS YEAR. NCZ003-004-019-020-VAZ019-022>024-032>035-043-072115- /O.EXP.KRNK.FZ.W.0002.000000T0000Z-070407T1300Z/ /O.CON.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/ SURRY-STOKES-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- INCLUDING THE CITIES OF...DOBSON...DANBURY...WILKESBORO... YADKINVILLE...CLIFTON FORGE...SALEM...FINCASTLE...LEXINGTON... STUART...ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE 904 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. LOW TEMPERATURES LATE TONIGHT INTO MID SUNDAY MORNING WILL BE IN THE MID 20S IN MANY LOCATIONS...RESULTING IN A HARD FREEZE UNTIL TEMPERATURES STRUGGLE BACK ABOVE FREEZING LATE SUNDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ005-006-VAZ044>047-058-059-072115- /O.CON.KRNK.FZ.W.0003.070408T0400Z-070408T1400Z/ ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...EDEN...DANVILLE...LYNCHBURG... APPOMATTOX...SOUTH BOSTON...KEYSVILLE 904 AM EDT SAT APR 7 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY. COLD TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. A HARD FREEZE...WITH READINGS IN THE LOWER TO MID 20S...IS EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WERT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Apr 6, 7:19 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 6, 7:19 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT FRI APR 6 2007
.UPDATE...
GETTING SNOW FLURRIES AS FAR AS AS THE NRV RIGHT NOW...AND WILL BE
UPDATING THE POPS...SPEEDING UP PRECIP A LITTLE AND INCREASING
POPS ACROSS THE WRN AND NRN FORECAST AREA. NO OTHER CHANGES
PLANNED AT THIS TIME.
&&
.SYNOPSIS...
CLIPPER LOW LOCATED OVER WRN NC ATTM...WITH BULK OF PRECIP LAGGING
BEHIND THE SYSTEM. LIGHT RETURNS SHOWING UP ON RADAR ACROSS THE
PIEDMONT...BUT THIS MAINLY CLOUDS/VIRGA ATTM.
.SHORT TERM /REST OF TONIGHT/...
LOW WILL MOVE TO THE TIDWATER BY 06Z...DEVELOPING FASTER OFFSHORE.
MODELS SHOW SOME HIGHER QPF INTO OUR NE FORECAST AREA EAST OF
LYNCHBURG...SO POPS INCREASED TO LIKELY THERE.
&&
.AVIATION /00Z-24Z/...
MVFR/IFR CONDITIONS EXPECTDE WITH ISOLD LIFR SNOW SHOWERS IN THE
WESTERN MOUNTAINS TONIGHT INTO SATURDAY. IN THE EAST...VFR
CONDITIONS WILL CONTINUE TONIGHT AND SATURDAY.
A CLIPPER SYSTEM WILL RACE SOUTHEAST ACROSS THE REGION OVERNIGHT.
THIS FEATURE WILL BRING SNOW SHOWERS TO MAINLY THE MOUNTAINS OF
SOUTHEAST WEST VIRGINIA.
&&
.EQUIPMENT...
KFCX 88D HAS PART ON ORDER...AND LOOKS LIKE OUR RADAR WILL BE DOWN
UNTIL SUNDAY.
&&
.PREV DISCUSSION...
/ISSUED 308 PM EDT FRI APR 6 2007/
SHORT TERM /TONIGHT THROUGH SATURDAY/...
CLIPPER SYSTEM GAINING STRENGTH OVER THE OHIO VALLEY THIS AFTERNOON
WILL BRING SNOW TO PORTIONS OF THE REGION TONIGHT. VERY LITTLE
STRATIFORM/WARM AIR ADVECTION PCPN ASSOC WITH THE SYSTEM AS OF THIS
AFTERNOON. FEEL MUCH OF THE PCPN WITH THIS SYSTEM WILL BE
CONVECTIVE...AND MUCH LIKE AN UPSLOPE EVENT IN THE WEST...WITH
LITTLE SPILLOVER EAST OF THE WESTERN GREENBRIER MTNS. MODELS
CONSISTENT IN PRODUCING 1-2 INCHES OF SNOW ON THE WESTERN
SLOPES...BUT WITH GOOD LAPSE RATES IN THE DENDRITIC ZONE COULD SEE
AS MUCH AS 3-4 IN WESTERN GREENBRIER. WILL NOT GO WITH ADVISORY
HOWEVER AS THE MAJORITY OF THE FAR WEST SHUD SEE LESS THAN 3 INCHES.
AS SFC LOW PRESSURE DEVELOPS OVER VA/NC THIS EVENING AND INTENSIFIES
OVER THE COAST...SOME REDEVELOPMENT WILL OCCUR OVER THE CENTRAL
VIRGINIA PIEDMONT...HOWEVER THE BULK OF THIS WILL BE EAST OF OUR
CWA. LOOKING AT AN INCH OF SNOW POSSIBLE (BUT NOT LIKELY) EAST OF
LYH.
EXPECTING LOW TEMPS TONIGHT TO REMAIN AT OR ABOVE FREEZING IN THE
EAST DUE TO MIXING AND CLOUDS ASSOCIATED WITH THE CLIPPER.
LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
A LONGWAVE TROUGH WILL KEEP ITSELF PARKED OVER THE EASTERN HALF OF
CANADA INTO THE EASTERN PART OF THE U.S. THROUGH EARLY NEXT WEEK.
THE RESULT WILL BE A CONTINUATION OF WELL BELOW NORMAL TEMPERATURES
ACROSS THE REGION...WITH PERIODIC SHOTS OF UPPER LEVEL ENERGY
BRINGING SCATTERED SNOW SHOWERS TO THE MOUNTAINS OF SOUTHEAST WEST
VIRGINIA.
LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING TEMPERATURES IN AREAS
EAST OF THE CREST OF THE BLUE RIDGE WILL EXPERIENCE LOW TEMPERATURES
IN THE LOW TO MID 20S. A FREEZE WATCH WILL BE ISSUED FOR THIS TIME
PERIOD TO ADDRESS THESE SUB-FREEZING CONDITIONS. WEST OF THE CREST
OF THE BLUE RIDGE...OVERNIGHT LOWS IN THE TEENS TO LOW 20S ARE
EXPECTED...BUT IT IS TOO SOON IN THE SPRING SEASON FOR FREEZE
WATCHES IN THIS AREA.
TUESDAY INTO THURSDAY THE AREA WILL EXPERIENCE A GRADUAL WARMING
TREND AS A TROUGH BEGINS TO DEVELOP IN THE CENTRAL U.S....PROMPTING
RIDGING IN THE EAST. BY MID-WEEK...PRECIPITATION ASSOCIATED WITH THE
APPROACHING TROUGH WILL ARRIVE OVER OUR AREA. THURSDAY INTO
FRIDAY...PRECIPITATION CHANCES WILL BE CONFINED MAINLY TO THE
UPSLOPE AREAS OF SOUTHEAST WEST VIRGINIA AS WE GET ON THE BACK SIDE
OF THE SYSTEM.
AVIATION /19Z-18Z/...
A CLIPPER SYSTEM WILL RACE ACROSS THE REGION OVERNIGHT. THIS
FEATURE WILL BRING SNOW SHOWERS TO MAINLY THE MOUNTAINS OF
SOUTHEAST WEST VIRGINIA. IN THIS REGION...SNOW SHOWERS WILL AT
TIME REDUCE CIGS/VSBYS TO MVFR LEVELS...WITH SHORT PERIODS OF IFR
POSSIBLE. EAST OF THIS AREA...LOW END VFR CEILINGS ARE EXPECTED
WITH ANY SNOW SHOWERS NOT EXPECTED TO GENERATE ANY SUB-VFR
CONDITIONS. WINDS WILL BE FROM THE NORTHWEST THE NEXT 24 HOURS
WITH GUSTY CONDITIONS AT HIGHER ELEVATIONS...AND DURING THE DAY
TOMORROW.
FIRE WEATHER...
WINDS WILL PICK UP IN THE WAKE OF THE CLIPPER TOWARD MORNING TMRW
AS DWPTS CRASH INTO THE SINGLE DIGITS. THIS WILL RESULT IN RH VALUES
DROPPING INTO THE LOWER 20S...ASSUMING TEMPS ARE ABLE TO REACH THE
MID AND UPPER 40S. CONDITIONS WILL BE SIMILAR SUNDAY...WITH THE
EXCEPTION OF WINDS WILL SLOWLY DIMINISH THRU THE DAY. DUE TO
EXISTING DRY FUELS...A FIRE WEATHER WATCH WILL BE ISSUED FOR
SATURDAY AND SUNDAY.
CLIMATE...
RECORD LOWS FOR
4/7 SATURDAY
ROANOKE...20 SET IN 1982
LYNCHBURG...23 SET IN 2002
DANVILLE...27 SET IN 2002
BLUEFIELD...15 SET IN 1982
BLACKSBURG...14 SET IN 1982
4/8 SUNDAY
ROANOKE...25 SET IN 1990
LYNCHBURG...24 SET IN 1970
DANVILLE...26 SET IN 1961
BLUEFIELD...22 SET IN 1972
BLACKSBURG...18 SET IN 1982
EQUIPMENT...
TECHS CONTINUE WORK ON KFCX 88D RADAR.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SUNDAY
EVENING FOR VAZ009>020-022>024-032>035-043>047-058-059.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR VAZ019-023-024-032>035-043>047-058-059.
NC...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SUNDAY
EVENING FOR NCZ001>006-018>020.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING
FOR NCZ003>006-019-020.
WV...NONE.
&&
SYNOPSIS...WP
SHORT TERM...WP
AVIATION...KK
EQUIPMENT...WPHazardous weather outlook, Apr 6, 8:34 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 834 PM EDT FRI APR 6 2007 NCZ001-002-018-VAZ009>018-020-080045- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH- 834 PM EDT FRI APR 6 2007 ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-080045- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 834 PM EDT FRI APR 6 2007 ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SUNDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH FREEZE WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-022>024-080045- ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- 834 PM EDT FRI APR 6 2007 ...FIRE WEATHER WATCH IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SUNDAY EVENING... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH FREEZE WATCH .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042>045-080045- TAZEWELL-MERCER-SUMMERS-MONROE-GREENBRIER- 834 PM EDT FRI APR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 6, 8:47 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 847 PM EDT FRI APR 6 2007 VAZ007-WVZ042-043-045-070300- TAZEWELL-MERCER-SUMMERS-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HINTON... LEWISBURG 847 PM EDT FRI APR 6 2007 LIGHT SNOW AND COLD EXPECTED TONIGHT. PERIODS OF SNOW WILL CONTINUE TONIGHT ACROSS THE REGION. SNOW ACCUMULATIONS UP TO AN INCH ARE POSSIBLE THROUGH 11 PM. HIGHER SNOWFALL AMOUNTS ARE POSSIBLE ALONG THE WESTERN SLOPES. DRIVERS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN VISIBILITY DUE TO SNOW AND WATCH FOR SLIPPERY SPOTS ON BRIDGES AND OVERPASSES. NCZ001-002-018-VAZ009>015-018>020-WVZ044-070300- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MONROE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...UNION 847 PM EDT FRI APR 6 2007 CLOUDY SKIES WITH SNOW SHOWERS AND SNOW FLURRIES WILL CONTINUE TONIGHT. A HEAVIER SNOW SHOWER COULD DEPOSIT A DUSTING UP TO AN INCH THROUGH 11 PM. DRIVERS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN VISIBILITY DUE TO SNOW AND WATCH FOR SLICK SPOTS ON BRIDGES. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:32 AM EDT | Freeze Warning | RNK | Alleghany, Amherst, Appomattox, Bedford, Botetourt, Buckingham and 17 more | 29 hr |
| Apr 7, 4:46 AM EDT | Red Flag Warning | RNK | Amherst, Bedford, Botetourt, Franklin, Henry, Patrick and 5 more | 16 hr |
| Apr 7, 3:47 PM EDT | Freeze Watch | RNK | Alleghany, Amherst, Appomattox, Bedford, Botetourt, Buckingham and 17 more | 12 hr |
Nearby
Freeze Warnings in Virginia, 2007Freeze Warnings in North Carolina, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.